IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Some Continuous Edgeworth Expansions for Markov Chains with Applications to Bootstrap

  • Datta, S.
  • Mccormick, W. P.
Registered author(s):

    This paper deals with the first order Edgeworth expansions for sums related to an ergodic Markov chain with general state space. In the first part of the paper, we establish certain continuity, w.r.t. the transition probability function and the initial distribution, in these expansions. In the second part, we illustrate the use of our continuous expansions in the area of bootstrap. We consider bootstrapping the distribution of the (sample) mean of a fixed real function of a Markov chain. Under a conditional non-latticeness condition, the bootstrap is shown to be second order accurate. As a second application we obtain Edgeworth expansions for the bootstrap approximation to the sampling distribution of the m.l.e. of a particular transition probability in a finite Markov chain. It is shown that the bootstrap is second order accurate and is therefore superior to the normal approximation, if the transition probability is irrational. In the other case, the exact asymptotic upper bound constant in the O(n-) rate of bootstrap approximation is determined.

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

    File URL: http://www.sciencedirect.com/science/article/B6WK9-45S956M-32/2/dc3a274f9a15655accfd0cce5b83ead0
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Article provided by Elsevier in its journal Journal of Multivariate Analysis.

    Volume (Year): 52 (1995)
    Issue (Month): 1 (January)
    Pages: 83-106

    as
    in new window

    Handle: RePEc:eee:jmvana:v:52:y:1995:i:1:p:83-106
    Contact details of provider: Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description

    Order Information: Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
    Web: https://shop.elsevier.com/order?id=622892&ref=622892_01_ooc_1&version=01

    No references listed on IDEAS
    You can help add them by filling out this form.

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:52:y:1995:i:1:p:83-106. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.